Hypothyroidism

posted 3 years ago in Wellness
Post # 2
Member
4338 posts
Honey bee
  • Wedding: January 1992

They likely want to start you on Synthroid. You may not think you’re feeling sick now because it’s a gradual shift from “normal,” but once you start taking the meds, you will feel like a new person. You will have more energy and think more clearly. 

Not medicating yourself is actually dangerous depending on how slowly your thyroid is working, and can cause death. Please do not take your condition lightly and flippantly refuse to be medicated without research. 

Post # 3
Member
4797 posts
Honey bee
  • Wedding: May 2014

MrsTillerResq:  My doctor told me it’s not even actually a medication per se. It’s just giving your body what it’s supposed to have anyway that your thryroid isn’t creating as much of anymore. Know what I mean?

Post # 4
Member
4440 posts
Honey bee
  • Wedding: June 2013

i had bloodwork done and my free T4 came back .79 (.80 was what they consider the lowest) and called it borderline normal and that they will monitor it.  I imagine yours must have been below that for them to want you on medicine

 

i would definitely take the meds. They can adjust appropriately as my SIL gets bloodwork every so often to do so as well. 

 

Best of luck. At least you feel great. 

Post # 5
Member
339 posts
Helper bee

I have grave disease, which has symptoms of both hyper- and hypothyroidism. I have the hair loss, weight gain, irregular heart beat, and a host of other issues and I attribute them to not getting thing checked when i should have. If you want a second opinion, then you are definitely entitled to that, but I would advise doing it sooner than later because my symptoms hit me all at once… I started taking meds in late january and just had my follow-up blood work done this weekend and all but one of my levels are normal again.

honestly the thyroid regulates sooo many things in the body including your metabolism and ovulation cycle… a thyroid issue isnt something that just corrects itself, and isnt something I would recommend procrastinating with. Good Luck

Post # 8
Member
364 posts
Helper bee
  • Wedding: November 2013

MrsTillerResq:  I have had extreme hypothyroidism from the age of 13.  I don’t really think it is something to mess with.  You could get a second opinion if you wanted, as there are different studies that show different numbers for what would be considered “low,” but honestly I would just take the medication. I do think you would probably notice a difference as other bees have noted.  When I was in my twenties, I was really bad at taking my medication (like you, I felt like I was fine), and my doctor actually told me I needed to find a new doctor if I was not going to get better about taking my medication. She told me it was absolutely essential that I take it, because it affects so many organs in our bodies.  So although I may feel fine, my organs are working so hard without the medication.  She freaked me out enough, that I am now VERY dilligent about taking my medications:)  Honestly, just take it.

Post # 9
Member
1690 posts
Bumble bee
  • Wedding: November 2013

MrsTillerResq:  I’m betting the drug they want to put you on is synthroid. It’s VERY common, especially in women. I’ve never heard of anyone having trouble with it, but I doubt having borderline hypothroidism is putting you at risk either. I was also a bit low and since hypothyroidism has a correlation with miscarriage, I’m not sure if I will continue after TTC.

Post # 10
Member
339 posts
Helper bee

MrsTillerResq:  I’m sorry, I didnt mean to worry you… that was another symptom of my issue… missed or late periods. And when I asked my doctor she said that it was because my levels and harmones were so out of wack. The medication isnt a big deal. I take 3 very tiny pills and if everything works well, I will be weaned off next year in hopes that the medication has corrected my issue (which is does about 50% of the time. When I was first diagnosed, I freaked out… like in a major way! Then i started reading more on it and learned that thyroid issues are more common than we think. It’s all managable and treatable if we take the proper steps. I wouldnt worry too much, just get your levels in order and you will be fine. Also since you’re TTC I would mention this to your doctor. Some medications are harmful to fetuses in the first trimester.

ETA: I take methimazole.

  • This reply was modified 2 years, 8 months ago by  mrsaxachef.
Post # 11
Member
3200 posts
Sugar bee
  • Wedding: October 2015

The medication they are putting you on is most likely synthroid. Just take it. It has zero side effects, but if you have even “a little slow” thyroid causing hypothyroidism, it’s only going to get much, much worse. Trust me. I have hypothyroidism and it took a seventy-five pounds weight gain to make me realize I was being utterly STUPID to not take my medication. Now, I’ve shed close to forty of those pounds.

Just take the medication. Your doctor is not trying to scam you into taking something you don’t need.

Post # 13
Member
4338 posts
Honey bee
  • Wedding: January 1992

MrsTillerResq:  I haven’t read through all of the replies, but I saw you mentioned you will be TTC sooner or later. Definitely have a chat with your doctor. A symptom of hypothyroidism is multiple miscarriages if you are not / under-medicated. I have lost 2 pregnancies due to my Hashimotos Disease, and now have a heart murmur as well. Not meant to scare you whatsoever, just please look out for yourself. The meds they give you is the hormone your body is naturally missing– it is not extraneous whatsoever. If you are more of a holistic type person, ask about or look into Naturethroid, or Armour. 

Post # 14
Member
258 posts
Helper bee
  • Wedding: April 2014

If they’ve done blood work and know you have hypothyroidism, you need to take the medication. I’ve been taking synthroid since I was 10 years old (as that’s when I was diagnosed). Not taking the medication can cause major damage to vital organs, increase your chances of thyroid cancer.. among other things.

Post # 15
Member
787 posts
Busy bee
  • Wedding: October 2014 - Vegas baby!

MrsTillerResq:  I was diagnosed with hypo after the birth of my son 4 1/2 years ago. It was extremely underactive which resulted in me gaining weight steadily (even after his birth), being extremely fatigued, etc. I’ve been on synthroid since. It is almost always a lifelong medication, though it is just replacing what your body doesn’t make naturally. I can always tell when I need blood work done and my meds upped because I begin to get sluggish. Since being diagnosed I have had to have my meds adjusted about 4 times. This may not be the case with you, but definitely start the medication, you will see results within the first 3 weeks. Good luck! It is a pain in the butt to have; losing/maintaining weight is harder, energy is something that depletes easily, but with a good diet and exercise and sleep schedule you should be great once the medication takes effect.

Leave a comment


Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors